Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 27, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Oct 28, 2016, 10:01 AM EDT. It took effect at Oct 28, 2016, 8:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2016, 10:01 AM EDT (14:01 UTC)
- In effect from
- Oct 28, 2016, 8:00 PM EDT
- Expired
- Oct 29, 2016, 4:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
829 WHUS73 KDTX 281401 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1001 AM EDT FRI OCT 28 2016 ...STRONG WINDS OVER LAKE HURON TONIGHT... .STRONG SOUTHERLY WINDS WILL DEVELOP OVER LAKE HURON THIS EVENING AS LOW PRESSURE TRACKS ACROSS THE NORTHERN GREAT LAKES. WINDS WILL BECOME SUSTAINED NEAR GALE FORCE OVER THE CENTRAL PORTION OF THE LAKE...WITH GUSTS UP TO 40 KNOT GALES. THE REMAINDER OF LAKE HRUON WILL SEE GUSTS UP TO ABOUT 30 KNOTS. WIND SPEEDS WILL DECREASE LATE OVERNIGHT AS THE AREA OF LOW PRESSURE MOVES INTO EASTERN ONTARIO. A GALE WARNING IS IN EFFECT FOR THE CENTRAL PORTION OF THE LAKE WHILE SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS. LHZ362-363-290215- /O.UPG.KDTX.GL.A.0022.161028T2200Z-161029T1000Z/ /O.NEW.KDTX.GL.W.0027.161029T0000Z-161029T0800Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 1001 AM EDT FRI OCT 28 2016 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTH WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-LHZ421-422-441>443-290215- /O.CON.KDTX.SC.Y.0064.161028T2200Z-161029T1400Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 1001 AM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT SATURDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTH WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
2 follow-up statements
992 WHUS73 KDTX 282003 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 403 PM EDT FRI OCT 28 2016 ...STRONG SOUTHERLY WINDS DEVELOPING TONIGHT... .SOUTHERLY WINDS WILL CONTINUE TO INCREASE FROM THIS AFTERNOON INTO TONIGHT AS LOW PRESSURE TRACKS TO THE NORTH OF LAKE SUPERIOR. A GALE WARNING IS NOW IN EFFECT FOR THE OPEN WATERS OF NORTHERN LAKE HURON FROM THIS EVENING INTO THE OVERNIGHT HOURS AS SUSTAINED WINDS NEAR GALE FORCE AND GUSTS REACH GALE FORCE FOR A TIME BEFORE STABLE CONDITIONS DEVELOP WITHIN THIS WARMING SOUTH FLOW. SMALL CRAFT ADVISORIES ALSO CONTINUE FOR THE NEARSHORE WATERS FROM LATE TODAY INTO SATURDAY MORNING IN ANTICIPATION OF THESE GUSTY SOUTH WINDS. GUSTY, FRESH NORTHWEST WINDS WILL THEN BUILD ACROSS NORTHERN LAKE HURON ON SATURDAY IN THE WAKE OF A PASSING FRONTAL BOUNDARY. HIGH PRESSURE WILL THEN BRING MORE TRANQUIL CONDITIONS LATE THIS WEEKEND INTO EARLY NEXT WEEK. LHZ462-290800- /O.EXA.KDTX.GL.W.0027.161029T0000Z-161029T0800Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 403 PM EDT FRI OCT 28 2016 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-363-290800- /O.CON.KDTX.GL.W.0027.161029T0000Z-161029T0800Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 403 PM EDT FRI OCT 28 2016 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTH WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-LHZ421-422-441>443-290900- /O.CON.KDTX.SC.Y.0064.161028T2200Z-161029T1400Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 403 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTH WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
982 WHUS73 KDTX 290759 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 359 AM EDT SAT OCT 29 2016 ...SOUTHWESTERLY WINDS TO CONTINUE THIS MORNING... .SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR THE NEXT FEW HOURS AS WINDS AND WAVES DIMINISH THIS MORNING. BUILDING HIGH PRESSURE WILL MAINTAIN MODERATE NORTHWEST WINDS INTO SUNDAY. THE APPROACH OF THE NEXT LOW PRESSURE SYSTEM PASSING NORTH OF LAKE SUPERIOR WILL CAUSE SOUTHERLY WINDS TO RAMP UP AGAIN BY MONDAY AFTERNOON...BUT GUSTS WILL BE LIMITED DUE TO STABLE SOUTHERLY FLOW. LHZ362-363-462-290900- /O.EXP.KDTX.GL.W.0027.000000T0000Z-161029T0800Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 359 AM EDT SAT OCT 29 2016 ...GALE WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SATURDAY. $$ LCZ460-LEZ444-LHZ421-422-441>443-291400- /O.CON.KDTX.SC.Y.0064.000000T0000Z-161029T1400Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 359 AM EDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 28, 7:04 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 28, 7:04 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
704 AM EDT Fri Oct 28 2016
.AVIATION...
Moisture near the surface and strong radiating have combined with
widespread cirrus to create chaotic and highly variable vsbys this
morning. Most locations have bounced around between VFR and IFR with
a few LIFR mixed in. On average, expect a trend toward improving
vsbys even before sunrise as high clouds take their toll on existing
low vsbys. All sites should be VFR within a couple hours of sunrise.
South wind today will be accompanied by VFR with just a low chance
for an MVFR ceiling around midday as morning moisture mixes out.
Confidence too low to include in the forecast ATTM. Strong low-level
jet will work through the area tonight creating wind shear issues at
all SE Michigan airfields. Increasing concern for the LLJ inversion
to be accompanied by expanding MVFR by early Saturday morning.
//DTW Threshold Probabilities...
* Low for cig aob 5kft around midday. Medium after 10z Sat morning.
&&
.PREV DISCUSSION...
Issued at 409 AM EDT Fri Oct 28 2016
DISCUSSION...
Calm winds, clear skies and moist antecedent ground conditions has
led to the development of fog this morning. Thus far, behavior and
tendencies offered by the surface observations suggests that any
dense fog is not widespread. IR imagery supports that a considerable
amount of high cloud will be overspreading southeastern Michigan
prior to daybreak. With the potential for high cloud to disrupt the
favorable environment for fog development, will address the fog by
including areas of in the morning forecast and handle additional
messaging through Special Weather Statements.
The low level flow will remain decidedly anticyclonic today with
southeasterly 950-850 mb trajectories holding firm right through the
early evening hours. This will be in response to a center of the
surface ridge axis building into portions of northern Ohio and the
central Lake Erie basin. Increased insolation alone will allow
temperatures to moderate back to late October averages with highs
today reaching the lower to middle 50s. An accurate message for
skies today is likely Partly Cloudy.
Low level warm advection will ramp up considerably tonight,
predominately occurring above the base of the subsidence inversion
that will be down to 950mb. Strong low level jet forcing will likely
keep conditions mixed at the surface with southwesterly winds locked
in the 15 to 20 knot range overnight.
The features of interest for the weather Saturday are a cold front
that will be slipping southward from northern Lower Michigan and a
secondary higher theta e gradient that will become organized west to
east across southern sections of the cwa. There is large scale
ridging that is forecasted to hold over the state which will make it
very difficult for precipitation generation through the daylight
hours. Perhaps there will be an isolated light shower possible
across the southern cwa after 21Z as there is some support for the
850mb cold front convergence to accelerate southward and accentuate
some moisture dewpoint gradient aligning over the south.
The item that still needs attention is what sort of surface winds
will be possible Saturday with increased gradient flow in advance of
the front. Specifically, with low level jet overhead what kind of
gust potential will exist during the late morning as PBL deepening
taps into the higher momentum. Right now the forecast is in the 20
to 25 mph range.
The midlevel cold front will become a stationary baroclinic zone
directly over southeastern Michigan early Saturday evening as very
brief upper level jet equilibrium period develops. This will change
during the latter half of Saturday night as enhanced region of upper
level DIV from right entrance region passes overhead of southeastern
Michigan. There is some discussion about a lack of continuity in the
nwp with regards to the upper level dynamics. However, looks like a
prototypical event for a regional stratiform precipitation event.
Given the wavelength of ridge trough couplet and magnitude of
temperature gradient the setup appears favorable for solid 850-700mb
fgen that the NAM does zero in on. Predictability appears high
enough for categorical mention of rain for late Period 2. What is of
lower confidence is what sort of QPF potential exists. The event
will have the potential for the development of mesoscale fgen
banding. With forecasted PWATS of up to 1.40 inches, the potential
for heavy rainfall would exist under such scenario. Something to
watch for in future hi-res solutions. End timing for the event is
also in question but should be done by 15Z Sunday morning.
MARINE...
Strong southerly winds will develop this afternoon as low pressure
tracks north of Lake Superior. A gale watch remains in effect for
the open waters of northern Lake Huron. Sustained near-gales will be
possible at times...but stable southerly flow will limit wind gust
potential. The watch will therefore not be upgraded to a warning at
this time. Gusty fresh northwest winds will build across northern
Lake Huron on Saturday followed by more tranquil conditions into
early next week as high pressure dominates.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 6 PM this evening to 10 AM EDT Saturday
FOR LHZ421-422-441>443.
Gale Watch from 6 PM EDT this evening through late tonight FOR
LHZ362-363.
Lake St Clair...Small Craft Advisory from 6 PM this evening to 10 AM EDT Saturday
FOR LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory from 6 PM this evening to 10 AM EDT Saturday
FOR LEZ444.
&&
AVIATION.....JVC
DISCUSSION...CB
MARINE.......JVC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 28, 4:21 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 421 AM EDT FRI OCT 28 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-290830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 421 AM EDT FRI OCT 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ACROSS SOUTHEASTERN MICHIGAN SATURDAY NIGHT. THE POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG A STATIONARY FRONTAL BOUNDARY. NO SEVERE WEATHER ANTICIPCATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-290830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 421 AM EDT FRI OCT 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A GALE WATCH REMAINS IN EFFECT TONIGHT FOR THE CENTRAL LAKE HURON BASIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). CB
In the hours before
Special weather statement, Oct 28, 7:06 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 706 AM EDT FRI OCT 28 2016 MIZ047>049-053>055-060>063-068>070-281300- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN 706 AM EDT FRI OCT 28 2016 ...CAUTIOUS TRAVEL IS ADVISED FOR LIGHT ICING OF ROADWAYS AND REDUCED VISIBILITIES DURING THE MORNING COMMUTE... WEATHER... * FREEZING FOG WILL IMPACT LOCALIZED AREAS OF SOUTHEASTERN MICHIGAN DURING THE MORNING COMMUTE. TEMPERATURES RANGING BETWEEN 28 AND 35 DEGREES WILL ALLOW MOISTURE TO FREEZE ON ROADWAYS. IMPACTS... * FOG IN CONTACT WITH THE GROUND MAY FREEZE ON ROADS LEADING TO SLIPPERY CONDITIONS...PARTICULARLY ON BRIDGES...EXIT RAMPS...AND OVERPASSES. * THE FOG MAY RESULT IN RAPID REDUCTIONS OF VISIBILITY TO LESS THAN ONE MILE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * LOCALIZED MEANS THE COVERAGE WILL BE LIMITED TO A COMPARATIVELY SMALL AREA INFLUENCED BY LOCAL TERRAIN. MOTORISTS ARE URGED TO USE CAUTION AND ACCOUNT FOR VARIABLE DRIVING CONDITIONS BY SLOWING DOWN AND ALLOWING EXTRA TIME. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 CB
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 6:15 AM EDT | Small Craft Advisory | DTX | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.